MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 142122-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Skin Discoloration (2074); Restenosis (4576)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is related to mdr report 3011632150-2023-00113.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to interventions and claudication/leg pain are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This is related to mdr report 3011632150-2023-00113.The patient was treated as part of the mimics 3d usa post-market observational study.On the 22-dec-21, the patient was implanted with two biomimics 3d (bm3d) stents in the right leg, a 5.0 x 150 mm stent which was used to treat a denovo lesion of the superficial femoral artery (sfa) proximal third to middle third and a 5.0 x 60 mm stent (the subject of this report) to treat a denovo lesion in the sfa middle third to distal third.An antegrade approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon.The treated segment was post-dilated with pta.On (b)(6) 2023, the site identified a restenosis of treated segment (target lesion).It was reported as possibly related to the device and not related to the procedure.It was target lesion related.The patient was seen in the office on (b)(6) 2023 for right foot pain and discoloration.Duplex ultrasound (dus) confirmed a right sfa stent occlusion with reconstitution of the popliteal at the knee level.A right leg angiogram was then scheduled and completed on (b)(6) 2023.A percutaneous intervention was performed and medication was administered.It was reported as a target lesion/vessel revascularisation (tlr/tvr).The outcome was reported as resolved/recovered.The devices remain implanted.
 
Event or Problem Description
This is related to mdr report 3011632150-2023-00113.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents in the right leg, a 5.0 x 150 mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) proximal third to middle third and a 5.0 x 60 mm stent (the subject of this report) to treat a restenotic lesion in the sfa middle third to distal third.An antegrade approach was used and the lesions were prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon.The treated segments were post-dilated with pta.On (b)(6) 2023, the site identified a restenosis of treated segment (target lesion).It was reported as possibly related to the device and not related to the procedure.It was target lesion related.The patient was seen in the office on (b)(6) 2023 for right foot pain and discoloration.Duplex ultrasound (dus) confirmed a right sfa stent occlusion with reconstitution of the popliteal at the knee level.A right leg angiogram was then scheduled and completed on (b)(6) 2023.The angiogram showed that there were areas of in-stent restenosis particularly in the mid and distal segments of the stent which were functionally occlusive with only faint filling of the popliteal artery distally.The sfa middle to proximal popliteal artery was treated with laser atherectomy and pta/standard balloon angioplasty with resolution of stenosis post treatment.The peroneal artery was also treated with balloon angioplasty.There was also medication administered as part of the action taken.It was reported as a target lesion/vessel revascularisation (tlr/tvr).The outcome was reported as resolved/recovered.The devices remain implanted.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This is related to mdr report 3011632150-2023-00113.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to interventions and claudication/leg pain are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.3.Was updated to reflect the change in the date of onset, section b.5.Was updated with the additional information received.
 
Event or Problem Description
This is related to mdr report 3011632150-2023-00113.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents in the right leg, a 5.0 x 150 mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) proximal third to middle third and a 5.0 x 60 mm stent (the subject of this report) to treat a restenotic lesion in the sfa middle third to distal third.An antegrade approach was used and the lesions were prepared using pre-dilation with percutaneous transluminal angioplasty (pta).The treated segments were post-dilated with pta.On (b)(6) 2023, the site identified a restenosis of treated segment (target lesion).It was reported as possibly related to the device and not related to the procedure.It was target lesion related.The patient was seen in the office on (b)(6) 2023 for right foot pain and discoloration.Duplex ultrasound (dus) confirmed a right sfa stent occlusion with reconstitution of the popliteal at the knee level.A right leg angiogram was then scheduled and completed on (b)(6) 2023.The angiogram showed that there were areas of in-stent restenosis particularly in the mid and distal segments of the stent which were functionally occlusive with only faint filling of the popliteal artery distally.The sfa middle to proximal popliteal artery was treated with laser atherectomy and pta/standard balloon angioplasty with resolution of stenosis post treatment.The peroneal artery was also treated with balloon angioplasty.There was medication administered as part of the action.It was reported as a target lesion/vessel revascularisation (tlr/tvr).The outcome was reported as resolved/recovered.The devices remain implanted.Additional information was received on (b)(6) 2024 via the site, they updated the date of onset from 09-aug-23 to (b)(6) 2023.This restenosis of treated segment (target lesion) was the third event of this type and as per the clinical events committee (cec) adjudication of similar events, due to the previous tlr interventions which manipulated the vessel this event was not considered related to the device.The initial restenosis was reported as mdr reports 3011632150-2022-00090 and 3011632150-2022-00091 and the second restenosis event was reported as mdr reports 3011632150-2023-00013 and 3011632150-2023-00014.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key17688746
Report Number3011632150-2023-00114
Device Sequence Number17671297
Product Code NIP
UDI-Device Identifier05391526850381
UDI-Public(01)05391526850381(17)220813(11)210112(10)0000066597
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Catalogue Number142122-01
Device Lot Number0000066597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer10/02/2023
04/09/2024
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date11/01/2023
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite